Been a While!

Hello to all my lovely friends! My journey this past month since getting out of hospital has been interesting. Amazing how I had already forgotten experiences from my first hospitalization and diagnoses in late June already. Came home bloated from the IV fluids, back up to 60mg a day of prednisone and with an anti-anxiety drug on top of the anti-depressent because I had a total meltdown while in hospital. Took me about a week to gather enough of my shredded wits about me to realize that between the pain meds and anti-anxiety med I was an unhappy zombie who was eating bad things because there was nothing else she could do. So, got tough and did a fast taper (so fortunate to have a brother who's a PhD/MD) off the anti-anxiety and pain meds. Threw me for a bit of a loop my gut was not happy with what I'd been eating anyway so I was tied to the commode for 2 days and then the light at the end of the tunnel. Let myself rest for a couple of days then my son took me to see my parents before they left for the winter (I won't see them until April) and my head is now clear enough that I'm back to managing this illness which has changed me and my life. Biggest issue now is finding a GP who will actually listen to me and wants to oversee my healthcare. This new one I started with a month ago is horrible. Asked a question about my hormone replacement interacting with the pred and she said "I'm not prescribing either of those so I don't know'......asked about getting a refill of my anti-depressent "you haven't seen a therapist in a long time, you need to do that before I can authorize a refill" I asked for a month refill so I could find a therapist who takes my insurance (not easy to do) and she said "no". ????? Better for me to run out and have none???? WOW...... Seeing a new eye dr today, mine left without notice. Hoping to figure out what's up with this blurry vision. The methotrexate is hopefully doing what we want it to do. 5th injection today and I'm down to 45/40 on the pred for the second week, go for bloodwork tomorrow and see the rheumy Tuesday....praying all my levels are where they're supposed to be. Sorry for the long post, need to keep up with you all more regularly. Now that my head is clear I shall!!

5 Replies

oldestnewest
  • Hmm - can't imagine any UK doctor refusing to renew a prescription that you shouldn't stop abruptly!

    The blurry vision could well be due to the pred - quite a few people experience it. One lady found splitting the dose into 2 or 3 lots helped reduce it a bit but most find it improves as the dose reduces.

    What was your question about HRT and pred? I honestly don't think I'd expect any GP anywhere to know about that even if they were prescribing it! But she does seem to have a somewhat oafish bedside manner - putting it mildly. Wonder what she does to earn her living - it isn't patient care, that's for sure!

    Fingers crossed!!

  • A nurse had mentioned that HRT and pred can interact, can't remember if the HRT can magnify the pred or vice versa.....suppose I could ask a pharmacist.....

  • Yes, ask a pharmacist, they are much more likely to know about drug interactions than any GP or primary care doctor. It's what they are trained to do.

  • This says you must make sure that doctors know you are taking corticosteroids if you are to be put on HRT so there is something there but all it says is the effect may be changed and/or you need to be monitored more closely

    nlm.nih.gov/medlineplus/dru...

    This

    drugs.emedtv.com/prednisone...

    says

    "Estrogens

    Estrogens may increase the effects (and the side effects) of prednisone by various mechanisms. Your healthcare provider may need to adjust your prednisone dose, especially when you are starting or stopping an estrogen medication."

    I know I've seen something recently and I remember thinking at the time - hmm, wonder if taking HRT would act as a steroid sparer. So whatever it was must have suggested that it potentiates the effect of the pred - same effect then for lower dose.

    HRT also helps with bone density so I was wondering, now HRT may be rehabilitated as being "not bad for you", perhps they should be handing us both. I was on HRT for years to deal with sweats and fatigue which returned whenever I had a "holiday" from it. About a year after I stopped taking it PMR appeared in all its glory.

  • Thanks for the info. I'm going to talk to the rheumy next week too.

You may also like...